Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 99, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 25, 2021, 5:53 PM CDT for Buffalo County, Sherman County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 5:53 PM CDT (22:53 UTC)
- Expired
- Jun 25, 2021, 6:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Buffalo County, NE, Sherman County, NE
The radar
The Grand Island radar (KUEX), 95 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 612 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
275
WUUS53 KGID 252253
SVRGID
NEC019-163-252330-
/O.NEW.KGID.SV.W.0099.210625T2253Z-210625T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
553 PM CDT Fri Jun 25 2021
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Northeastern Buffalo County in south central Nebraska...
Southern Sherman County in central Nebraska...
* Until 630 PM CDT.
* At 552 PM CDT, severe thunderstorms were located along a line
extending from near Loup City to near Hazard, moving east at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Loup City around 600 PM CDT.
Poole around 605 PM CDT.
Ravenna around 610 PM CDT.
Other locations in the path of these severe thunderstorms include
Ashton and Rockville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4128 9875 4105 9875 4105 9872 4093 9872
4096 9917 4130 9910
TIME...MOT...LOC 2252Z 268DEG 26KT 4125 9901 4103 9907
HAIL...1.00IN
WIND...60MPH
$$
Billings Wright2 follow-up statements
339
WWUS53 KGID 252306
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
606 PM CDT Fri Jun 25 2021
NEC019-163-252330-
/O.CON.KGID.SV.W.0099.000000T0000Z-210625T2330Z/
Buffalo NE-Sherman NE-
606 PM CDT Fri Jun 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN BUFFALO AND SOUTHEASTERN SHERMAN COUNTIES...
At 606 PM CDT, severe thunderstorms were located along a line
extending from near Ashton to Ravenna, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ashton and Rockville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4128 9875 4105 9875 4105 9872 4093 9872
4095 9903 4129 9901
TIME...MOT...LOC 2306Z 270DEG 27KT 4124 9887 4102 9893
HAIL...1.00IN
WIND...60MPH
$$
Billings Wright295
WWUS53 KGID 252316
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
616 PM CDT Fri Jun 25 2021
NEC019-163-252330-
/O.CON.KGID.SV.W.0099.000000T0000Z-210625T2330Z/
Buffalo NE-Sherman NE-
616 PM CDT Fri Jun 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN BUFFALO AND SOUTHEASTERN SHERMAN COUNTIES...
At 616 PM CDT, severe thunderstorms were located along a line
extending from Ashton to near Ravenna, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ravenna, Ashton, Rockville and Poole.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4128 9875 4105 9875 4105 9872 4097 9872
4096 9896 4128 9887
TIME...MOT...LOC 2316Z 268DEG 26KT 4124 9878 4102 9884
HAIL...1.00IN
WIND...60MPH
$$
Billings WrightWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:32 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 25, 2:32 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 232 PM CDT Fri Jun 25 2021 .DISCUSSION...(This evening through Friday) Issued at 227 PM CDT Fri Jun 25 2021 As of 2PM, convection is beginning to intensify in and just west of the forecast area. This is on the south side of remnant MCV, with enhancement from the upper trough. Although individual solutions vary, CAMs have had a decent handle on this potential, and as such, these storms are expected to persist as they move across the forecast area later this afternoon and early this evening. Although the highest instability axis has shifted south of the area with the front, decent low level moisture persists and latest SPC mesoanalysis shows 1500-2000 J/kg of MLCAPE. Along with 40kts of deep layer shear, this will support at least a few severe updrafts as these storms move through. After these storms weaken and/or move out of the area (by roughly 9pm), attention shifts to convection moving northeastward out of southwestern KS. This convection will likely be weakening with time as it moves away from the stronger instability and 850mb convergence. Even still, this may impact portions of our Kansas counties with marginally severe hail/wind. A few showers may persist into Saturday morning, with additional diurnally driven showers and thunderstorms possible in the afternoon and early evening. Fortunately, the cooler and increasingly dry airmass will reduce the risk for severe weather across the local area. Temperatures will be roughly 10 degrees below normal with highs only in the mid 70s to near 80 degrees. Saturday night into Sunday morning should be mostly dry, but we cannot totally rule out a few more showers or afternoon thunderstorms as the upper trough remains overhead. Daily slight chances for rain/thunder will continue through much of next week as the upper trough makes very little eastward progress. But despite all the PoPs, I expect that precipitation will be pretty hit and miss and will not provide significant relief from the increasingly dry conditions across parts of the area. The good news is that the threat for severe weather should be fairly low through next week. The stagnant trough has also caused our temperature forecast to trend a bit cooler as well. Temperatures may bounce back closer to normal by the middle of the week, but we probably won't be seeing any 90 degree days until at least the following week. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Saturday) Issued at 1217 PM CDT Fri Jun 25 2021 MVFR ceilings should gradually rise and scatter out this afternoon. A broken line of thunderstorms is expected to move through central Nebraska in the 22-03Z timeframe. Have only included VCTS at this timeframe because of the scattered coverage. A few spotty showers may linger through Friday night, and additional MVFR stratus is expected Saturday morning. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Mangels AVIATION...Mangels
Hazardous weather outlook, Jun 25, 2:24 PM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 224 PM CDT Fri Jun 25 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 261200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 224 PM CDT Fri Jun 25 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are expected to move across the area through 9PM. Some of these storms could be severe with hail to the size of golf balls and wind gusts near 60 MPH. Additional thunderstorms may arrive from the southwest after 9PM, mainly impacting portions of northern Kansas. Again, some of these storms may be strong to severe with hail to the size of quarters and 60 MPH gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There are at least slight chances for thunderstorms each day through Thursday. We cannot rule out a few strong or severe storms, but the overall severe threat appears fairly low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for portions of the outlook area this afternoon and this evening. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Special weather statement, Jun 25, 2:56 PM CDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Hastings NE
256 PM CDT Fri Jun 25 2021
NEZ060-252030-
Dawson NE-
256 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWSON COUNTY UNTIL
330 PM CDT...
At 255 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sumner, or 18 miles northeast of Lexington, moving northeast at 25
mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern Dawson
County.
LAT...LON 4105 9964 4105 9943 4099 9943 4092 9957
4094 9963 4103 9967
TIME...MOT...LOC 1955Z 238DEG 20KT 4100 9953
MangelsSpecial weather statement, Jun 25, 3:30 PM CDT, 2 hours 23 minutes before
Special Weather Statement National Weather Service Hastings NE 330 PM CDT Fri Jun 25 2021 NEZ060-252115- Dawson NE- 330 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAWSON COUNTY UNTIL 415 PM CDT... At 330 PM CDT, Doppler radar was tracking a strong thunderstorm near Gothenburg, or 29 miles northeast of Curtis, moving northeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Dawson County. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for south central Nebraska. LAT...LON 4105 10022 4105 9988 4094 10022 TIME...MOT...LOC 2030Z 242DEG 11KT 4100 10023 Billings Wright
Local storm report, Jun 25, 4:15 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
415 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL HAZARD 41.09N 99.08W
06/25/2021 M0.70 INCH SHERMAN NE TRAINED SPOTTER
PEA TO DIME SIZED HAIL.
&&Local storm report, Jun 25, 4:28 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
428 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 2 S HAZARD 41.06N 99.08W
06/25/2021 M1.00 INCH SHERMAN NE TRAINED SPOTTER
SPOTTER NETWORK REPORT. TIME ESTIMATED FROM
RADAR.
&&
MANGELSSpecial weather statement, Jun 25, 4:44 PM CDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Hastings NE 444 PM CDT Fri Jun 25 2021 NEZ060-252230- Dawson NE- 444 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWSON COUNTY UNTIL 530 PM CDT... At 443 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Eddyville, or 17 miles north of Lexington, moving east at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Eddyville around 500 PM CDT. Other locations in the path of this storm include Sumner. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for south central Nebraska. LAT...LON 4105 9943 4090 9943 4094 9985 4105 9985 TIME...MOT...LOC 2143Z 270DEG 21KT 4104 9976 Billings Wright
Special weather statement, Jun 25, 5:21 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Hastings NE
521 PM CDT Fri Jun 25 2021
NEZ046-047-060-061-252300-
Buffalo NE-Howard NE-Dawson NE-Sherman NE-
521 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BUFFALO...SHERMAN...
NORTHEASTERN DAWSON AND WESTERN HOWARD COUNTIES UNTIL 600 PM CDT...
At 520 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Mason City to 8 miles north of Miller. Movement
was east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Litchfield around 530 PM CDT.
Other locations in the path of these storms include Pleasanton, Loup
City, Hazard, Ravenna, Ashton, Sherman Reservoir Dam and Poole.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central and central Nebraska.
LAT...LON 4139 9873 4085 9875 4089 9963 4105 9952
4105 9921 4139 9920
TIME...MOT...LOC 2220Z 266DEG 25KT 4123 9926 4105 9937
Billings WrightThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:29 PM CDT | Special Weather Statement | GID | Polk | 46 min |
| Jun 25, 2:56 PM CDT | Special Weather Statement | GID | Dawson | 34 min |
| Jun 25, 3:15 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 45 min |
| Jun 25, 3:30 PM CDT | Special Weather Statement | GID | Dawson | 45 min |
| Jun 25, 3:47 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 14 min |
| Jun 25, 4:07 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 37 min |
| Jun 25, 4:44 PM CDT | Special Weather Statement | GID | Dawson | 46 min |
| Jun 25, 5:21 PM CDT | Special Weather Statement | GID | Sherman | 39 min |
| Jun 25, 5:56 PM CDT | Special Weather Statement | GID | Greeley | 49 min |
| Jun 25, 6:04 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Valley | 41 min |
| Jun 25, 6:13 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 32 min |
| Jun 25, 6:30 PM CDT | Special Weather Statement | GID | Kearney | 45 min |
| Jun 25, 6:34 PM CDT | Special Weather Statement | GID | Greeley | 26 min |
| Jun 25, 6:40 PM CDT | Special Weather Statement | GID | Greeley | 50 min |
| Jun 25, 6:42 PM CDT | Special Weather Statement | GID | Howard, Merrick | 48 min |
| Jun 25, 6:46 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Kearney, Phelps | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.